Surprising Consequences of Risperdal Use

Gynecomastia is the development of breasts in males that is most common at birth, during puberty, and in elderly men. It is thought to be caused by a hormonal imbalance that commonly occurs during these stages in male development. In pubertal males, it can persist for up to two years. This is called physiologic gynecomastia.

However, a male patient can develop man-boobs as a result of certain medications. Among the most well-known medications with gynecomastia as a side effect is Risperdal, generically risperdone, an atypical antipsychotic drug approved in the US by the Food and Drug Administration (FDA) for the treatment of pediatric and adult schizophrenia, autism, and bipolar disorder.

The manifestation of breasts in Risperdal users is a common side effect, and it is a benign condition. This means that it does not pose health risks for the sufferer as serious as tachycardia, at least not in a physical sense. However, the presence of these breasts can prove to have a significant psychological effect.

It must be noted that Risperdal is an antipsychotic drug; ergo, users have already been diagnosed with a mental disorder and are seeking to achieve a normal mental state with the proper treatment. And, since its manufacturer has encouraged the off-label use of Risperdal, its side effects are more widespread than it should have been. Since breasts are primarily associated with females, a male with breasts is certain to come in for or at least dread some ridicule or teasing. This can have a devastating effect on an already fragile emotional state, which in turn can have a profound impact on the mental state.

Risperdal users definitely have larger health issues to contend with than gynecomastia, but it is a manifestation of serious oversight by the drug’s manufacturers. If you developed gynecomastia and other side effects by using Risperdal, you may have recourse to civil litigation to recover any financial and emotional damages. Consult with a product liability lawyer in your area with experience in handling Risperdal claims to find out more.

2 Responsesto “Surprising Consequences of Risperdal Use”

  1. Your blog is improperly displaying characters when I use Ubunto with Google Chrome. Just thought you should know!

  2. Pohl & Berk says:

    Do you have a facebook where I can see more posts like this?

Leave a Reply

Your email address will not be published. Required fields are marked *